View Full Version : Seroquel and Tightness in Jaw Muscles


Nathanael
04-26-16, 10:32 AM
Has anyone had this? I was reading that "very stiff (rigid) muscles" and "tremors, or restless muscle movements in your eyes, tongue, jaw, neck, arms, or legs" could be side effects from Seroquel

dvdnvwls
04-26-16, 03:56 PM
Tight jaw muscles is a very very common symptom of plain old stress. It is quite different from being rigidly stiff.

namazu
04-26-16, 04:46 PM
Has anyone had this? I was reading that "very stiff (rigid) muscles" and "tremors, or restless muscle movements in your eyes, tongue, jaw, neck, arms, or legs" could be side effects from Seroquel

I don't have personal experience with Seroquel, but like other antipsychotic medications, it can sometimes lead to involuntary muscle movements in your mouth or face (for example, pressing your tongue on your teeth, licking your lips, puckering, chewing, grimacing, etc.). I am less familiar with it causing muscle rigidity, but that is listed as a possible side effect.

Are you experiencing unusual movements (or lack of movement) in your face/mouth? If so, give your doctor a call to discuss whether what you're experiencing is likely to be a result of the medication, and if so, how to address the side effects.

peripatetic
06-07-16, 07:51 AM
Has anyone had this? I was reading that "very stiff (rigid) muscles" and "tremors, or restless muscle movements in your eyes, tongue, jaw, neck, arms, or legs" could be side effects from Seroquel

hi nathanael,

i haven't had it in jaw muscles, per se, but i have had a dystonic reaction, which is different from dystonia, tardive or otherwise, because it can be effectively treated. it wasn't from seroquel, but from something in the same general category. it wasn't localised to my jaw and affected my limbs and torso more. it hurt to get up out of a bed. it was hard to walk. it was also completely addressed, so if you do have that, it's treatable.

i'm posting on your thread because i also saw this one you made on developing tics: http://www.addforums.com/forums/showthread.php?t=177425

it's impossible for anyone on this site to say whether you're experiencing EPS or panic/stress, and it's hard for me to even speculate given you don't mention how high your dosage is or how long you've been taking it...what other things you've taken...etc.

and i'm not saying you should give out that information, though you're welcome to, i am just pointing that out because there's a lot that can factor into whether someone develops tardive dyskinesia or tardive dystonia or other eps symptoms and how reversible they are.

for instance, according to my psychiatrist and a neurologist i've seen, the following *tend* to be more prevalent in those who develop it:

1. female
2. hx of traumatic brain injury
3. alcoholism

plus, the following tend to be more responsible:

1. long term high dosage use
2. typical/traditional antipsychotics (seroquel is atypical)
3. repeated acute stabilisation injections and/or long term depot injections at higher dosages, especially of typical antipsychotics (like haldol, prolixin, loxapine, etc)

ultimately though it's so individualised that you may have all or none of those factors and still develop it or not, counter to the tendencies.

and, as much as i don't want to suggest you question your psychiatrist's judgment, and i certainly have no reason to think s/he is wrong about your tics developing, i encourage you to talk to a neurologist because that is who is most qualified to tell you. most qualified to either diagnose you or treat you or put your mind at ease that it's unrelated.

so, yes...i have had some issues with these medications and based on that experience and what i've been told by professionals, i suggest you ask your psychiatrist for a neurological consult/referral or however it works with your insurance. if nothing else, that will best answer your questions and hopefully give you peace of mind.

best to you,
-peri